Couldn't find what you looking for?

TRY OUR SEARCH!

I received a cortisone injection in my right knee because of diagnosis of arthritis this morning at 9:30 A.M. I have had a couple of cortisone injections elsewhere over the years, but have NEVER
had any problem with sleeping because of it.. I was not told about this being a possible side effect. Unfortunately, I drank some coffee not long after the shot. I don't drink coffee on a normal basis but it's been very cold here and it sounded good. Took a tylenol PM before bed time at 10 p.m. also a couple of ibuprofen because of back pain. it is now 3 a.m. and I feel tired but cannot sleep. So I took some gas X because my stomach is acting up and I am drinking some peppermint tea for it. Also took a natural sleep aid....Nothing is working. So I got on the internet to check to see if it was all from the shot. Would never have thought this would be a problem. Have been praying it will soon go away and let me sleep. Now I am praying it will not last for more than one night..... I'm 73 and praising God that I don't have little to tend to.
Reply

Loading...

I meant I don't have little ones to tend to.... in my post.
Reply

Loading...

I had my first ever cortisone shoulder shots yesterday, accompanied by numbing agents. I went to bed at 10pm, and slept for 15 minutes, then felt like I was awake the ENTIRE rest of the night. I finally just got up at 4am for the day. good thing it's Friday!
Reply

Loading...

I received steriod injection in rt knee around 10:20 Friday morning. Have been getting them for about 10 yrs in various joints. Took a 2 hr nap Friday afternoon a and have been unable to sleep since. Don't think I have had this reaction before. Saw a new doctor (my regular ortho dr retired at end of December) in same practice who gave me this injection, didn't think anything was different with the injection. Told him I have been getting 3 to 4 per year for past 10 yrs. Funny thing, I was a pediatric RN who worked nights for over 30 yrs before I became unable to work and had to retire.

I was
Reply

Loading...

Had my first ever cortisone shot today for bursitis in my foot. Slept for 4 hours and am wide awake (I am usually 8 hours a night and also nap on the weekends). Dull headache, and feeling jittery. Does anyone have any idea how long this lasts? Does it matter that I am on a high daily dose of Welbutrin XL
Reply

Loading...

I had the injection at 3pm and it is 1am and I am having so much trouble. Usually I am so tired I pass out quickly by 11ish, but I cannot sleep. Based on what I've found, theres something about adrenal glands that release cortisol when under stress, and cortisone is a byproduct of that. I'm reading that a common side effect is insomnia for 48 hours. Not a scientist, but man this sucks right now.
Reply

Loading...

Abj326, I also received my first cortisone injection yesterday morning in my neck and I'm still awake at 4am. Like you, I normally far asleep within 10 minutes but not tonight
Reply

Loading...

Hi I had a cortisone injection in bursa in hip yesterday midday and it is now 6:18 am the next morning and guess who still isnt asleep! Oh well having wine tonight so that may help me sleep this coming night.Had 3 needles 2 years ago for same problem but dont remember sleeplessness. This one hurt a little just like the others but manageable. No other symptoms,,,...yet.Am happy to rest up and watch tv for a day or two, pity I have stairs otherwise would try going down to kitchen and having a drink of milk as this usually helps me nodd off. Oh well, Nice to use the computer so late and so early without a nap! Oh yes I usually have nanna naps during the day, I have retired but seems I skipped it this time round!
Reply

Loading...

I had a cortisone shot in my foot at 9am this morning. Went to sleep at 11pm but woke up with headache at 1am and I cannot sleep. It is 4am and I am still wide awake. Comforting to know I am not the only one who experienced this. I will not do it again. It is probably worse,too, because I use an estrogen cream once/week and chose tonight to use it (hope it does not lengthen the insomnia). I wish the doc had mentioned the side effect.....
Reply

Loading...

Ugh, after reading all these messages, I guess I'm not alone. I got my first cortisone shot in my hip today around 12:00 noon for a turn labrum. I have been in pain for that past 2 weeks with much difficulty sleeping. I took an hour nap when I got home from the shot. But now it's 7:00am and have not fallen asleep yet. I'm not even tired. Ugh. I just want to sleep.
Reply

Loading...

Oh I am feeling the side effects too. Had my first cortisone injections (one in each knee) at 11:00 a.m. this morning. I usually go to bed between 10-11, and sleep with very little trouble. It's 2 a.m. I am wide awake. Sadly I have to work 8 hours tomorrow, then drive 4 hours out of town tomorrow night. Not going to be a good start to the weekend...
Reply

Loading...

me too people...just got first shot today around 3:30 pm...it is almost 4 am cannot sleep even took small dose of zanex. nothing. I fall asleep also in 10 min. no meds. and I sleep about 10 hours a night. love it . but tonight i am in Zombie mode. So I would say I have read enough testimonials to see that this is a problem with the sleeping.
Reply

Loading...

me too ! cannot sleep because of the shot. this is insane would never even imagine
Reply

Loading...

I had cortisone injection in my back on 28/3/17.Now after 5 days still feel pain in my left leg.Injection was at l4/l5.Mornings are too bad.cant stand for more than5.Need Painkilllers to move.As per my doc my body is responding very slow.Any idea how long it may take this Injection to work?
Reply

Loading...

I had my shoulder done at 10am yesterday. I've had 3.5 hours of codeine induced sleep. I'm moving house today & tomorrow
Reply

Loading...